Alert archive / Oregon / Small Craft Advisories in 2017

Small Craft Advisory 63, NWS Medford, OR

June 26, 2017

NWS Medford, OR issued this small craft advisory at Jun 26, 2017, 2:13 PM PDT. It took effect at Jun 27, 2017, 11:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2017, 2:13 PM PDT (21:13 UTC)
In effect from
Jun 27, 2017, 11:00 AM PDT
Expired
Jun 27, 2017, 2:56 PM PDT
In force
4 hr
Issued by
NWS Medford, OR

The text

As transmitted.

168 
WHUS76 KMFR 262113
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT MON JUN 26 2017

PZZ376-271015-
/O.NEW.KMFR.SC.Y.0063.170627T1800Z-170629T1800Z/
/O.NEW.KMFR.SW.Y.0067.170627T1800Z-170629T1800Z/
/O.NEW.KMFR.SE.A.0013.170628T0900Z-170629T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
213 PM PDT MON JUN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
THURSDAY... 
...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
THURSDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. 
THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT 
THROUGH THURSDAY MORNING. 

* WINDS: NORTH 25 TO 30 KT, WITH GUSTS UP TO 40 KT DURING THE 
  AFTERNOONS. 

* SEAS: WIND DRIVEN AT 7 TO 9 FEET THROUGH TUESDAY NIGHT,
  INCREASING TO 8 TO 11 FEET BY WEDNESDAY AFTERNOON. 

* AREAS AFFECTED...ALL AREAS WILL EXPERIENCE SMALL CRAFT ADVISORY
  CONDITIONS, WITH VERY STEEP AND HAZARDOUS SEAS POSSIBLE BETWEEN
  10 AND 40 NM FROM SHORE SOUTH OF GOLD BEACH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ356-271015-
/O.NEW.KMFR.SC.Y.0063.170627T1800Z-170629T1800Z/
/O.NEW.KMFR.SW.Y.0067.170627T1800Z-170629T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
213 PM PDT MON JUN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 11 AM TUESDAY TO 11 AM PDT THURSDAY. 

* WINDS: NORTH 20 TO 25 KT, WITH GUSTS UP TO 35 KT DURING THE
  AFTERNOONS. 

* SEAS: WIND DRIVEN AT 6 TO 8 FEET. 

* AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS ARE EXPECTED BEYOND 3
  NM FROM SHORE, WITH SMALL CRAFT ADVISORY SEAS IMPACTING ALL 
  AREAS.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-271015-
/O.NEW.KMFR.SW.Y.0067.170627T1800Z-170629T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
213 PM PDT MON JUN 26 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM
TUESDAY TO 11 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM
TUESDAY TO 11 AM PDT THURSDAY. 

* SEAS: WIND DRIVEN AT 6 TO 7 FEET. 

* AREAS AFFECTED: ALL AREAS WILL BE IMPACTED BY SMALL CRAFT
  ADVISORY LEVEL SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
325 
WHUS76 KMFR 270957
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 AM PDT TUE JUN 27 2017

...GUSTY NORTHERLIES AND BUILDING SEAS TODAY THROUGH WEDNESDAY...

.NORTH WINDS WILL INCREASE TODAY THROUGH TONIGHT, ESPECIALLY SOUTH
OF CAPE BLANCO. THIS WILL CAUSE SEAS TO BUILD AND STEEPEN TO SMALL
CRAFT ADVISORY LEVELS FOR MUCH OF THE AREA. WEDNESDAY WINDS WILL 
STRENGTHEN FURTHER RESULTING IN A LARGER AREA OF STEEP SEAS AND, 
LIKELY, VERY STEEP SEAS FOR A PORTION OF THE COASTAL WATERS AREA 
SOUTH OF CAPE SEBASTIAN. 

PZZ356-272300-
/O.CAN.KMFR.SW.Y.0067.170627T1800Z-170629T1800Z/
/O.CON.KMFR.SC.Y.0063.170627T1800Z-170629T1800Z/
/O.EXB.KMFR.SE.A.0013.170628T1800Z-170629T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
257 AM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH 11 AM PDT THURSDAY MORNING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
THURSDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH 11 AM PDT THURSDAY MORNING. THE NATIONAL WEATHER 
SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. 

* WINDS: NORTH 25 TO 30 KT WITH GUSTS 30 TO 35 KT, STRONGEST IN
  THE EVENING HOURS.

* SEAS: PRIMARILY STEEP FROM THE NORTH AT 7 TO 9 FEET THROUGH 
  WEDNESDAY MORNING, THEN BUILDING FURTHER TO A STEEP TO VERY 
  STEEP 7 TO 11 FEET WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.
 
* AREAS AFFECTED...AREAS EXPOSED TO NORTH WINDS WILL EXPERIENCE
  ADVISORY LEVEL CONDITIONS TODAY. NEARLY ALL OF THE AREA WILL
  THEN EXPERIENCE ADVISORY LEVEL CONDITIONS TONIGHT THROUGH
  THURSDAY, WITH WARNING LEVEL SEAS POSSIBLE BEYOND 7 NAUTICAL
  MILES OF THE COAST SOUTH OF BROOKINGS WEDNESDAY THROUGH THURSDAY
  MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ376-272300-
/O.CAN.KMFR.SW.Y.0067.170627T1800Z-170629T1800Z/
/O.CON.KMFR.SC.Y.0063.170627T1800Z-170629T1800Z/
/O.EXT.KMFR.SE.A.0013.170628T1800Z-170629T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
257 AM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH 11 AM PDT THURSDAY MORNING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH 11 AM PDT THURSDAY MORNING. THE NATIONAL WEATHER 
SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. 

* WINDS: NORTH 25 TO 30 KT WITH GUSTS 30 TO 35 KT, STRONGEST IN
  THE EVENING HOURS.

* SEAS: PRIMARILY STEEP FROM THE NORTH AT 7 TO 9 FEET THROUGH 
  WEDNESDAY MORNING, THEN BUILDING FURTHER TO A STEEP TO VERY 
  STEEP 7 TO 11 FEET WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.
 
* AREAS AFFECTED...ALL AREAS WILL EXPERIENCE SMALL CRAFT ADVISORY
  CONDITIONS, WITH VERY STEEP AND HAZARDOUS SEAS POSSIBLE BETWEEN
  10 AND 40 NM FROM SHORE SOUTH OF CAPE SEBASTIAN. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ350-370-272300-
/O.EXT.KMFR.SW.Y.0067.170628T0600Z-170629T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
257 AM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
11 PM THIS EVENING TO 11 AM PDT THURSDAY...

* SEAS: STEEP FROM THE NORTH AT 6 TO 7 FEET.

* AREAS AFFECTED: MAINLY BEYOND 5 NAUTICAL MILES FROM THE COAST
  AND IN THE VICINITY OF CAPE BLANCO THROUGH WEDNESDAY MORNING,
  THEN EXPANDING COASTWARD WEDNESDAY INTO THURSDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
023 
WHUS76 KMFR 272156
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PDT TUE JUN 27 2017

...GUSTY NORTHERLIES AND HIGH SEAS THROUGH WEDNESDAY...

.NORTH WINDS WILL INCREASE AND SEAS WILL STEEPEN THROUGH WEDNESDAY 
EVENING AS HIGH PRESSURE REBUILDS OFFSHORE AND THE THERMAL TROUGH 
DEEPENS OVER CALIFORNIA. WARNING LEVEL SEAS ARE EXPECTED TO DEVELOP 
OVER A PORTION OF THE AREA SOUTH OF CAPE SEBASTIAN AND BEYOND 10 NM 
FROM SHORE WEDNESDAY INTO THURSDAY. NORTHERLY GALES ARE POSSIBLE 
SOUTH OF CAPE BLANCO THIS WEEKEND AS COOLER AIR PUSHES SOUTHEASTWARD 
FROM THE GULF OF ALASKA.

PZZ356-281100-
/O.CAN.KMFR.SC.Y.0063.000000T0000Z-170629T1800Z/
/O.EXB.KMFR.SW.Y.0067.170628T0600Z-170628T1800Z/
/O.UPG.KMFR.SE.A.0013.170628T1800Z-170629T1800Z/
/O.NEW.KMFR.SW.Y.0068.170629T1200Z-170630T0600Z/
/O.NEW.KMFR.SC.Y.0064.170628T0600Z-170629T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
256 PM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
THURSDAY.  

* WINDS: NORTH 25 TO 30 KT WITH GUSTS TO 35 KT. WINDS WILL PEAK 
  EARLY WEDNESDAY EVENING.

* SEAS: STEEP FROM THE NORTH AT 7 FEET THROUGH WEDNESDAY MORNING,
  THEN BUILDING FURTHER TO A VERY STEEP 7 TO 9 FEET WEDNESDAY 
  AFTERNOON THROUGH THURSDAY MORNING. PEAK SEAS WEDNESDAY EVENING 
  SOUTH OF GOLD BEACH AND BEYOND 5NM. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-281100-
/O.UPG.KMFR.SC.Y.0063.000000T0000Z-170629T1800Z/
/O.NEW.KMFR.SE.W.0046.170628T1800Z-170629T1200Z/
/O.EXB.KMFR.SW.Y.0067.170628T0600Z-170630T0600Z/
/O.UPG.KMFR.SE.A.0013.170628T1800Z-170629T1800Z/
/O.NEW.KMFR.SC.Y.0064.170628T0600Z-170630T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 PM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT TO 11 PM THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM 
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM
PDT THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT TO 11 PM PDT 
THURSDAY. 

* WINDS: NORTH 25 TO 30 KT WITH GUSTS 30 TO 35 KT, STRONGEST IN
  THE EVENING HOURS. THE STRONGEST WINDS WILL BE WEDNESDAY EVENING
  IN AN AREA SOUTH OF PORT ORFORD AND 10 TO 25NM FROM SHORE.

* SEAS: PRIMARILY STEEP FROM THE NORTH AT 7 TO 9 FEET THROUGH
  WEDNESDAY MORNING, THEN BUILDING FURTHER TO A STEEP TO VERY
  STEEP 7 TO 11 FEET WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.
  THE AREA OF HIGHEST SEAS MATCHES THE AREA OF STRONGEST WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-281100-
/O.EXT.KMFR.SW.Y.0067.170628T0600Z-170630T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 PM PDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TONIGHT TO 11 PM PDT 
THURSDAY...

* SEAS: STEEP FROM THE NORTH AT 6 TO 7 FEET.

* AREAS AFFECTED: MAINLY BEYOND 5 NAUTICAL MILES FROM THE COAST 
  AND IN THE VICINITY OF CAPE BLANCO THROUGH WEDNESDAY MORNING, 
  THEN EXPANDING COASTWARD WEDNESDAY INTO THURSDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:07 AM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 10:07 AM PDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1007 AM PDT Mon Jun 26 2017

.Updated aviation discussion.

.DISCUSSION...A challenging thunderstorm forecast for this
afternoon and evening. An upper trough axis approaching Crescent
City will be located over southwest Oregon this afternoon and Lake
County by late evening. This approaching trough will cool
temperatures aloft and increase the instability over the region.
This morning's sounding at Medford showed atmospheric moisture
close to the 90th percentile for this time of year so there is
sufficient moisture in the atmosphere to create and sustain
thunderstorms today. However, the greatest lift and moisture will
be ahead of this trough across northeast Oregon late today and
this evening. The NAM 700 mb equivalent potential temperature
(theta E) which takes into account increased temperature and
dewpoint shows a maximum axis from central Siskiyou County to
Klamath and northern Lake counties by 5 pm today, although the
greatest values late today are across northeast Oregon.

The bottom line is...there will be less thunderstorm activity
today compared with yesterday but still a significant thunderstorm
event for our area. The populated westside inland valleys may
only see isolated thunderstorms this afternoon while more
organized (scattered) thunderstorms could develop across the
Cascades, Klamath, and northern Lake counties late this afternoon
into the evening. A few severe storms are also possible with large
hail and strong winds.
Sandler

&&

.PREV DISCUSSION... /Issued 328 AM PDT Mon Jun 26 2017/

DISCUSSION...

Latest observations at this hour show some weak and isolated
convection over the coast and north western portions of Douglas
county. Behind this convection, relatively drier air is starting
to push into southern Oregon and northern California. The
probability for additional thunderstorms this morning is quite
low with the elevated drier air moving in.

As for later today, no major changes to the forecast except for
removing the chance for thunderstorms in southern Modoc county.
Otherwise, we have high confidence that we will see convection
east of the Cascades today. The reason for this confidence is the
broad upper level destabilization as the low moves through in
addition to being positioned under the left exit region of the
upper level jet. These features should break down convective
inhibition during the day and allow surface heating to kick off
storms. Also, the cloud cover from the convection last night is on
the way out. The models handled this cloud cover quite well
giving us even more confidence in the probability of convection.
The only uncertainty that remains is the exact location of the
storms. It appears they will start out in the northern portions of
Lake and Klamath counties before the storms dive a bit farther
south Monday evening. However, conceptual thinking should also
allow for some storms over Josephine and Jackson counties. Dew
points are also sitting in the upper 50's, which does suggest
there will be some potential instability over us tomorrow.

Regarding severity, the Storm Prediction Center has us in a
marginal risk, which seems fairly appropriate given the forecast
for 0-6km shear and moisture near the surface. Wouldn't be
surprised if one or two storms become severe tomorrow evening over
our entire CWA. At this time, it seems more probable over the east
side.

As for Tuesday evening, we have a slight chance for some
thunderstorms in southern Siskiyou county. Confidence is low for
this event as there appears to be a little upper level energy
pushing through. This appears to be enough for some of the models
to initialize convection.

Aside from thunderstorms, flow will turn generally zonal with
some northwest flow during the later part of the week. As a
result, look for partly cloudy skies with highs in the 80's.

-Smith

AVIATION...26/06Z TAF CYCLE...Along the coast, expect MVFR/IFR
ceilings to continue through the next 24 hours. VFR conditions
will continue everywhere inland from the coast through the TAF
period. Isolated thunderstorms are possible over inland areas
tonight, then scattered thunderstorms are expected tomorrow
afternoon along and east of the Cascades. Gusty winds are also
expected during the afternoon across much of the East Side. -BPN

MARINE...Updated 300 AM Monday, 26 June 2017...South to
southwest winds and light seas will persist over the waters today
into tonight...becoming north late tonight. A disturbance moving up
from the south is bringing isolated thunderstorms and showers to
areas near the coast this morning. A thermal trough develops along
the coast Tuesday and strengthens on Wednesday. This is expected to
bring gusty north winds and steep to very steep choppy seas to the
waters. The strongest winds and seas are forecast from Cape Blanco
south but periods of small craft winds and seas are possible north
of the Cape. These conditions may persist through late in the week.
-CC

FIRE WEATHER...Updated 1000 AM Tuesday, 26 June 2017...Isolated
thunderstorms are possible this morning as an upper trough
approaches, then storms will increase in coverage and intensity in
the afternoon and evening as the main trough arrives. The focus for
lightning is expected to be from the Siskiyous and western slopes of
the Cascades eastward. However isolated to scattered storms are
possible over western valleys in Jackson and eastern Josephine
county as well into western and central Siskiyou county this
afternoon and early this evening. It will be cooler today compared
to yesterday, but breezy west winds and continued low humidities may
fan any new fire starts. Gusty west winds with gusts of 20 to 25 mph
are expected to develop east of the Cascades this afternoon and
evening. A Red Flag Warning has been issued for much of Modoc County
due to expected wind gusts of 30 mph and humidity 15 percent or
less. Also of concern is the potential for erratic and gusty winds
near storms today. Gusts of 40 to 50 kt are possible near
thunderstorms this afternoon and evening, especially for storms that
develop east of the Cascades.

Red flag warnings remain in effect for the potential of increased
initial attack activity. The rest of the week should be quieter as
cooler weather dominates. -CC/SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...     Red Flag Warning until 11 PM PDT this evening for ORZ621-
623.      Red Flag Warning until 11 PM PDT this evening for ORZ624.
   Red Flag Warning until 8 PM PDT this evening for ORZ620-622.  Red
Flag Warning until 11 PM PDT this evening for ORZ625.

CA...     Red Flag Warning until 8 PM PDT this evening for CAZ281.
     Red Flag Warning until 8 PM PDT this evening for CAZ280.
     Red Flag Warning from 1 PM this afternoon to 7 PM PDT this
     evening for CAZ285.

Pacific Coastal Waters...None.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:02 PM PDTSevere Thunderstorm WarningMFRJackson, Josephine43 min
Jun 26, 2:13 PM PDTHazardous Seas WatchMFR25 hr
Jun 26, 2:13 PM PDTSmall Craft Advisory for Hazardous SeasMFR3 days
Jun 25, 5:01 PM PDTSevere Thunderstorm WarningMFRSiskiyou29 min
Jun 25, 5:03 PM PDTSevere Thunderstorm WarningMFRSiskiyou27 min
Jun 25, 5:34 PM PDTFlash Flood WarningMFRSiskiyou86 min
Jun 25, 6:22 PM PDTSevere Thunderstorm WarningMFRSiskiyou38 min

Nearby

Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.